Florida, 2001

Lightning Strike in Florida, June 5, 2001

June 5, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM EST, 2 hours earlier.

Area forecast discussion, Jun 5, 2:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 05 2001

CURRENTLY...SHOWERS AND THUNDERSTORMS WERE FORMING OVER INLAND AREAS
OVER N FL AND ALONG THE ATLC SEA BREEZE. GOES SOUNDING SHOWS CAPES
AROUND 2000-3000 J/KG AND LAPS INDICATES LI'S AROUND -5. EXPECT GULF
AND ATLC SEA BREEZE TO COLLIDE THIS EVENING AND SO HIGHER POPS IN
ORDER FOR INLAND ZONES.

FORECAST...SFC RIDGE AXIS BEGINS TO SHIFT S LATE WED AND WED NIGHT
WITH PWAT INCREASING TO NEAR 2 INCHES AS TROPICAL LIKE MOISTURE
SURGES INTO FA. TEMPS MOSTLY IN THE LOWER 90S WED AND THU DUE TO
MORE CLOUD COVER AND INCREASED RAIN CHANCES. RIDGE AXIS DROPPING TO
AROUND S FL ON THU WITH MID-UPPER LEVEL HIGH SHIFTING INTO THE SE
GULF AND OVER BAHAMAS. PER MESO-ETA INLAND POPS WILL HIGHER FOR
INLAND AREAS WED WITH FAIRLY UNIFORM POPS FOR THU.

MARINE...SE WINDS 10-15 KT AT COASTAL OBS AND WILL CONTINUE INTO
THIS EVENING. WINDS INCREASE TO SCEC RANGE WED NIGHT AS RIDGE SLIDES
S AND GRADIENT TIGHTENS. DON'T HAVE A LOT OF CONFIDENCE AFTER WED
NIGHT WITH AFFECTS OF T.S. ALLISON MOVING ONSHORE OVER THE WRN GULF
OF MEXICO.

EXTDD...AVN SHOWS FRONT DROPPING SLOWLY S FRI THRU SAT AND BEST
MOISTURE AXIS MOVING INTO CENTRAL FL SUN WITH DRIER AIR FILTERING
INTO REGION ON MON. MAIN CHANGE ANTICIPATED WILL BE TO ADD POPS ON
SAT FOR MOST OF THE SRN ZONES.

PRELIM
AMG 70/91/71/88 5535
SSI 74/86/74/8,7 2435
JAX 71/90/71/90 2435
GNV 70/90/70/91 5645 02

.JAX...
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Jun 5, 10:00 AM EST, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT TUE JUN 5 2001

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES
DEVELOP AND MOVE INLAND.  THE STORMS WILL MOVE VERY SLOWLY AND THUS
PRODUCE LOCALLY VERY HEAVY RAINFALL.  THE STRONGER STORMS WILL PRODUCE
FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE
INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL.

THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK
SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING.

MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE
GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Columbia

When
June 5, 4:00 PM EST
Where
Columbia County, Lake City
Injuries
2 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.224, -82.621 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255918.